Medical Questions > Womens Health > Birth Control Forum

Sore Breasts

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
My boobs are killing me.

I've been taking birth control pills for about 5 months now. I've never missed a pill so I doubt I'm preg. I had thought its because I went crazy and bought some new bras so they were just bothering me but now I'm not so sure.

It just recently started happening last month. Is this going to go away or is this just a nasty and never ending side effect to my birth control?
Did you find this post helpful?
|

User Profile
replied April 14th, 2008
Doctor
Breast pain (mastodinia)
Sore breasts could be a side effect from birth control pills but you have to visit your gynecologist for breast examination in order to exclude some breast disorder like tumor, fibro-cystic dysplasia, infection or else.
Have you ever made self-examination of the breasts?
|
Did you find this post helpful?

User Profile
replied April 14th, 2008
Extremely eHealthy
Yeah, I have given self examinations. I was told to feel for something that feels like a marble but I've never felt anything like that before.

Sometimes it feel like it hurts more on the lower side of my right breast but its the rib and not the breast at all-- I always just figure it was my underwire of my bra causing problems. I suppose I'll have to go back in.
|
Did you find this post helpful?

User Profile
replied April 14th, 2008
Extremely eHealthy
It is most likely the birth control. Especially when the hormones are highest (the week before the placebo pill of its a "tri" birth control pill), your breasts will be the most sore.
|
Did you find this post helpful?

replied April 14th, 2008
Especially eHealthy
Do you drink a lot of caffiene? That can cause breast pain during your hormonal times.

My doctor told me this when I was having breast pain before my period. He said breast cancer is rarely ever diagnosed from pain. Especially monthly pain.
|
Did you find this post helpful?

User Profile
replied April 14th, 2008
Extremely eHealthy
Well I just got off my period about a week ago I'm on my second week of pills starting yesterday which is why I'm a little annoyed that I still have sore breasts.

I do however drink a disgusting amount of caffine. Swimming is over so I haven't really felt uh.. motivated to have healthy eating habbits. I really should know better and I guess if poor eating habbits is causing my sore breasts then thats really all the motivation i need to start being healthy again.

I'm on Apri by the way.
|
Did you find this post helpful?

replied April 14th, 2008
Especially eHealthy
I was on Apri too. I cannot take hormonal birth control, so I had to quit for other reasons. But I found if I cut out the caffiene, the pain was a lot better.
|
Did you find this post helpful?

replied April 14th, 2008
my boobs have become huge
Ive been on three different kinds of birth control in the past two and a half years. With each one my breasts have increased in size and are very soar. Ive gone from a c cup to a double d, and my body looks totally different because of it. Im starting on lutera this month hoping for different results. Is there any chance I will find the results i want with this pill or is my body just not the pill taking type. Also will i ever see my c cups again or has birth control doomed me to a life of breasts too big for my body. Any info or personal experiences would help in my quest for contraceptive satisfaction.
|
Did you find this post helpful?

User Profile
replied April 15th, 2008
Doctor
Sore breasts (mastodinia) is enough reason to visit your GP or gynecologist for breast examination (inspection and palpation). Ultrasound scan of the breasts can be also done. Organic reason for the breast pain have to be excluded. If everything is OK birth control pills could be the possible cause.
|
Did you find this post helpful?

replied November 14th, 2009
What Birth control are you on? I was on Yaz and my boobs always felt like weights, they got bigger and way more tender. I had to swap BC bcz the yaz started giving me really bad migraines. I went to the Nuva ring, which supposedly has lower doses of effective hormones and my boobs are only tender right before my cycle, or right after. Usually for like 8 days a month. Which to me, is way better than everyday all day. Hope this helps. Smile
|
Did you find this post helpful?

replied November 18th, 2009
Im on ortho cyclene and i recently couldnt afford my perscription so i was off of it for about a month, i just started back on it and my breasts/nipples are incredibly sore i have taken 5 or 6 pregnancy tests and they all say negative could it be my birth control?
|
Did you find this post helpful?

replied November 27th, 2009
Yeah, the horomones in the birth control will do that. I was on 3 different birth controls... I was on the Ortho Tri Cycline low. I didnt have a problem with that one. U may want to try that one out. Its the same as what u are on now, but its lower dosage of certain horomones, which may be better for u.
|
Did you find this post helpful?

replied January 30th, 2010
Breast Sore
I just recently visited my doctor about an irregular period two weeks ago. I was worried I could be pregnant. She gave me a urine test and was very confident that I was not. I still am not very confident for it was early on. That same day she prescribed me nuvaring and ever since my boobs have felt weighted and sore. I was so torn on whether these were pregnancy signs or just the ring, and it hurt so bad that I took it out. That was last night, and while emotionally I feel better my boobs are still pretty sore. Do I need to wait longer for the hormones to leave my body?
|
Did you find this post helpful?

replied May 29th, 2012
Sore Boobs
I am on Ortho Low and my boobs are killing me!!! They are soo sore and huge, I still have about 3 weeks till my period. It hurts to just wear my bra. It is really hard for me to work out also!! I don't know if I should call my doctor or what?
|
Did you find this post helpful?

replied June 29th, 2012
Hi all, hoping to get a answer from someone Smile its sad on these things dont always here back what was the answers to all your Sad

I have recently started back on a pill i was on before my two children (im on the 3rd sachet - 3months) 1st month was heavy period and a normal period after the other pill made me hormonal all over the month, so this one was working better.

Im terrible at remembering to take my pill often i take two the next day, there was a time i forgot several and didnt take the 3rd didnt wana take too many.. any way still got my period 3 days no were as bad as other 2 month before. Plus had major sore boobs start before period and still have it now its a week after period.

Also been so tired, back/neck pain/ urinating more, sence smell up there. al these things point to pregnant but have had more symptoms before on old pill and not pregnant.. was thinking it was phantom pregnancy or something this time is different but i cant convince myself to test Sad
|
Did you find this post helpful?